Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 75, NWS Atlanta, GA

September 21, 2009Cobb County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 21, 2009, 2:20 PM EDT for Cobb County, Georgia. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 2:20 PM EDT (18:20 UTC)
Expired
Sep 22, 2009, 8:08 AM EDT
In force
18 hr
Issued by
NWS Atlanta, GA
Flood severity
Moderate

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sope Creek at Lower Roswell Road near Marietta (MARG1). The gauge peaked at 18.34 ft at Sep 21, 2009, 6:00 PM EDT.

actionminormoderatemajor5101509/2109/2209/23
Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335870, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 211820
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EDT MON SEP 21 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC067-220531-
/O.NEW.KFFC.FL.W.0075.090921T1820Z-090922T0531Z/
/MARG1.2.ER.090921T0638Z.090921T1100Z.090921T2331Z.NO/
220 PM EDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE SOPE CREEK NEAR MARIETTA
* FROM THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 2PM MONDAY THE STAGE WAS 11.3 FEET AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 13.2 FEET BY LATE THIS AFTERNOON. THE CREEK WILL FALL
  BELOW FLOOD STAGE BY EARLY THIS EVENING.
* AT 12.0 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF YARDS 
  BEGINS NEAR LOWER ROSWELL ROAD.

$$
3 follow-up statements
000 
WGUS82 KFFC 211842
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT MON SEP 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC067-220842-
/O.EXT.KFFC.FL.W.0075.000000T0000Z-090922T1025Z/
/MARG1.2.ER.090921T0638Z.090921T2100Z.090922T0425Z.NO/
242 PM EDT MON SEP 21 2009

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOPE CREEK NEAR MARIETTA
* UNTIL TUESDAY MORNING. 
* AT 2PM MONDAY THE STAGE WAS 13.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY LATE THIS 
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT 
  TOMORROW.
* AT 12.0 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF YARDS 
  BEGINS NEAR LOWER ROSWELL ROAD.

$$
000 
WGUS82 KFFC 212141
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT MON SEP 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC067-221141-
/O.EXT.KFFC.FL.W.0075.000000T0000Z-000000T0000Z/
/MARG1.3.ER.090921T0638Z.090921T2300Z.000000T0000Z.NO/
541 PM EDT MON SEP 21 2009

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING 
CONTINUES FOR
  THE SOPE CREEK NEAR MARIETTA
* UNTIL FURTHER NOTICE. 
* AT 5PM MONDAY THE STAGE WAS 18.2 FEET AND RISING. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 18.9 FEET BY THIS EVENING 
  THEN BEGIN FALLING.
* AT 18.0 FEET...MAJOR FLOODING BEGINS. FLOODING OF HOMES AT END OF 
  INDIAN HILLS COURT OCCURS.
* THE FORECAST OF 18.9 FEET WILL BE UNDER THE ALL TIME RECORD
  OF 21.1 FEET SET ON MARCH 30 1977.

$$
000 
WGUS82 KFFC 221208
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 AM EDT TUE SEP 22 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  SOPE CREEK NEAR MARIETTA AFFECTING COBB COUNTY
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 
  
  CHATTAHOOCHEE RIVER NEAR WHITESBURG AFFECTING CARROLL...COWETA AND
  HEARD COUNTIES 
  
  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES 
  
  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
  
  ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY 
  
  ETOWAH RIVER NEAR CARTERSVILLE AFFECTING BARTOW AND FLOYD 
  COUNTIES 
  
  CHATTAHOOCHEE RIVER NEAR VININGS AT PACES FERRY AFFECTING COBB AND
  FULTON COUNTIES 
  
  PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES
  
  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 
  
  SWEETWATER CREEK NEAR AUSTELL AFFECTING COBB AND DOUGLAS COUNTIES 
 
&&

GAC067-121-230208-
/O.CON.KFFC.FL.W.0069.000000T0000Z-090924T0203Z/
/VING1.3.ER.090921T0901Z.090922T0401Z.090923T2003Z.NR/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE CHATTAHOOCHEE RIVER NEAR VININGS AT PACES FERRY.
* UNTIL WEDNESDAY EVENING. 
* AT 600 AM TUESDAY THE STAGE WAS 26.4 FEET...AND FALLING. 
* MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 14.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW 
  AFTERNOON.
* AT 28.0 FEET...EXTENSIVE AND SERIOUS FLOODING OCCURS. MANY HOMES
  AND BUSINESS ARE FLOODED OUT.

$$

GAC045-077-149-230208-
/O.EXT.KFFC.FL.W.0068.000000T0000Z-090925T1528Z/
/WHTG1.3.ER.090921T0715Z.090923T0000Z.090925T0928Z.UU/
808 AM EDT TUE SEP 22 2009

...FLOOD WARNING CONTINUES FOR
  THE CHATTAHOOCHEE RIVER NEAR WHITESBURG.
* UNTIL FRIDAY MORNING. 
* AT 600 AM TUESDAY THE STAGE WAS 29.2 FEET...AND RISING SLOWLY. 
* MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 30.1 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 30.0 FEET...MAJOR FLOODING EXPANDS. PUMPING STATION AT GEORGIA 
  POWER PLANT WANSLEY...12 MILES DOWNSTREAM...FLOODS.

$$

GAC067-097-230208-
/O.CON.KFFC.FL.W.0066.000000T0000Z-090925T0043Z/
/AUSG1.3.ER.090921T0658Z.090922T1200Z.090924T1843Z.NR/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE SWEETWATER CREEK NEAR AUSTELL
* UNTIL THURSDAY EVENING. 
* LATEST STAGE NOT AVAILABLE. 
* MAJOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 10.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 21.2 FEET BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON.
* AT 20.0 FEET...DISASTROUS FLOODING OCCURS IN DOUGLAS AND COBB
COUNTIES.

$$

GAC217-247-230208-
/O.CON.KFFC.FL.W.0063.000000T0000Z-090924T1232Z/
/MYRG1.3.ER.090920T0701Z.090922T1800Z.090924T0632Z.UU/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD.
* UNTIL THURSDAY MORNING. 
* AT 700 AM TUESDAY THE STAGE WAS 20.8 FEET...AND RISING SLOWLY. 
* MAJOR FLOODING IS OCCURRING AND WILL CONTINUE.
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 21.4 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* AT 22.0 FEET...MAJOR FLOODING EXPANDS. GEES MILL ROAD FLOODS IN LOW
  AREAS NEAR THE YELLOW RIVER IN ROCKDALE COUNTY. IN ROCKDALE 
  COUNTY...FLOODING EXPANDS IN THE LAKE CAPRI SUBDIVISION. FLOODING 
  OCCURS ALONG THE SEVERAL ROADS INCLUDING LAKE SORRENTO COURT...LAKE
  CAPRI DRIVE...CAPISTRANO WAY...RIVIERIA...AND WESTMINISTER LANE. 
  SEVERAL HOMES WILL EXPERIENCE FLOODING.

$$

GAC117-121-230208-
/O.EXT.KFFC.FL.W.0067.000000T0000Z-090924T1312Z/
/APHG1.2.ER.090921T0042Z.090922T1200Z.090924T0712Z.NR/
808 AM EDT TUE SEP 22 2009

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL THURSDAY MORNING. 
* AT 600 AM TUESDAY THE STAGE WAS 11.5 FEET...AND STEADY. 
* MODERATE FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 7.0 FEET. 
* THE CREEK WILL REMAIN STEADY THEN FALL BY THIS AFTERNOON.
  THE CREEK WILL FALL BELOW FLOOD STAGE THURSDAY MORNING.
* AT 12.0 FEET...MAJOR FLOODING BEGINS. BRIDGE ALONG KIMBALL BRIDGE 
  ROAD IS OVERTOPPED RESULTING IN CLOSURE OF KIMBALL BRIDGE ROAD. 
  FLOODING OF HOMES BEGINS ALONG AND NEAR BIG CREEK FROM CUMMING IN 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN FULTON COUNTY. 
  
$$

GAC135-230207-
/O.CON.KFFC.FL.W.0070.000000T0000Z-090923T1400Z/
/SWEG1.3.ER.090921T1134Z.090921T2245Z.090923T0800Z.NR/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* UNTIL WEDNESDAY MORNING. 
* AT 700 AM TUESDAY THE STAGE WAS 11.3 FEET...AND FALLING. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  WEDNESDAY.
* AT 10.0 FEET...MODERATE FLOODINGS BEGINS. SUWANEE CREEK ROAD BEGINS
  TO FLOOD IN LOW AREAS NEAR BENNETT CREEK BRIDGE.  IN ADDITION...
  YARDS BEGIN TO FLOOD ON BEND CREEK TRAIL AND SWIFT ATLANTA COMPANY 
  PARKING LOT STARTS FLOODING.

$$

GAC059-133-219-230207-
/O.EXT.KFFC.FL.W.0064.000000T0000Z-090925T0000Z/
/PNFG1.1.ER.090920T2230Z.090922T1100Z.090924T1800Z.NO/
808 AM EDT TUE SEP 22 2009

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* UNTIL THURSDAY EVENING. 
* AT 700 AM TUESDAY THE STAGE WAS 16.2 FEET...RISING SLOWLY. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY 
  EARLY AFTERNOON.
* AT 18.0 FEET...MODERATE FLOODING BEGINS. WARD ROAD FLOODS AND CUTS 
  OFF ACCESS TO L.C. CURTIS AND SON SAND AND GRAVEL COMPANY. 
  IRRIGATION SYSTEMS ALSO BEGIN TO FLOOD AND NEED TO BE MOVED TO 
  HIGHER GROUND.

$$

GAC083-230207-
/O.CON.KFFC.FL.W.0071.000000T0000Z-090923T0524Z/
/ENGG1.1.ER.090921T1405Z.090922T0715Z.090922T2324Z.UU/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL LATE TONIGHT. 
* AT 700 AM TUESDAY THE STAGE WAS 14.7 FEET...AND FALLING SLOWLY. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 15.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS AND OTHERS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK FLOOD WILL BE CLOSED.

$$

GAC057-230207-
/O.CON.KFFC.FL.W.0073.000000T0000Z-090923T0930Z/
/CNNG1.1.ER.090921T1603Z.090921T1915Z.090923T0330Z.NO/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR CANTON.
* UNTIL LATE TONIGHT. 
* AT 600 AM TUESDAY THE STAGE WAS 20.6 FEET...FALLING SLOWLY. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 22.0 FEET...MODERATE FLOODING BEGINS.  OLD CANTON TEXTILE PLANT 
  NUMBER 1 BEGINS TO FLOOD.

$$

GAC015-115-221927-
/O.CON.KFFC.FL.W.0080.000000T0000Z-090922T1927Z/
/CTVG1.1.ER.090921T2338Z.090922T1200Z.090922T1327Z.NO/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR CARTERSVILLE 
* FROM YESTERDAY EVENING UNTIL THIS AFTERNOON.
* AT 700 AM TUESDAY THE STAGE WAS 19.4 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* AT 19.0 FEET...MODERATE FLOODING BEGINS. OLD RIVER ROAD SOUTHEAST 
  FLOODS NEAR HIGHWAY 41.

$$

GAC021-153-169-207-289-230207-
/O.EXT.KFFC.FL.W.0074.000000T0000Z-090926T1000Z/
/MACG1.1.ER.090922T0306Z.090923T1800Z.090926T0400Z.NO/
808 AM EDT TUE SEP 22 2009

...FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR MACON.
* UNTIL SATURDAY MORNING. 
* AT 600 AM TUESDAY THE STAGE WAS 19.6 FEET...AND RISING SLOWLY. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 21.9 FEET BY WEDNESDAY
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY 
  MORNING.
* AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY
  OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET 
  BRIDGE. AGRICULTURAL FLOODING INCREASE NORTH AND SOUTH OF MACON.

$$

GAC067-221238-
/O.CAN.KFFC.FL.W.0075.000000T0000Z-090922T1208Z/
/MARG1.3.ER.090921T0638Z.090921T2215Z.090922T0217Z.NO/
808 AM EDT TUE SEP 22 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE SOPE CREEK NEAR MARIETTA.
* AT 600 AM TUESDAY THE STAGE WAS 3.9 FEET...AND FALLING. 
* FLOOD STAGE IS 12.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 21, 10:14 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Sep 21, 10:14 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 AM EDT MON SEP 21 2009

.UPDATE...
RAIN CONTINUES TO DEVELOP OVER NORTH GEORGIA BEHIND THE EXITING
SHORT WAVE. NEXT SHORT WAVE OVER ALABAMA MOVING SLOWLY TOWARD
GEORGIA AND SHOULD BE ENTERING THE STATE LATER THIS AFTERNOON.
CENTRAL GA SEEING SOME SUNSHINE...SIMILAR TO YESTERDAY. AFTERNOON
HEATING WILL AID IN SHOWERS/THUNDERSTORM DEVELOPMENT. CURRENT
FORECAST IS HANDLING THE SITUATION WELL AND NO UPDATE IT PLANNED.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
MOIST ATLANTIC LOW LEVEL FLOW AND SW UPPER FLOW COMBINING TO PRODUCE
HEAVY SHOWERS AND THUNDERSTORMS OVER N AND PARTS OF CENTRAL GA
TODAY. LOW LEVEL FLOW EXPECTED TO WEAKEN LATER TODAY AND TONIGHT AND
THIS SHOULD DIMINISH THE HEAVIER RAIN POTENTIAL WITH LESSER RAIN
CHANCES AND MUCH LESS AMOUNTS EXPECTED FOR TUESDAY.

HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND TUESDAY.
LOW TEMPERATURES 5 TO 8 DEGREES ABOVE NORMAL THE NEXT 2 NIGHTS.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE ALOFT BUILDS OVER THE AREA FOR WEDNESDAY WITH CHANCES
FOR SHOWERS AND THUNDERSTORMS BECOMING MORE DIURNAL WITH SIMILAR
CONDITIONS FOR THURSDAY AND FRIDAY. BETTER MOISTURE RETURNS FOR
SATURDAY WITH A COLD FRONT APPROACHING FOR SUNDAY. ALL IN ALL...
TEMPERATURES GENERALLY NEAR OR ABOVE NORMAL THIS PERIOD.

.AVIATION...
WIDESPREAD IFR CONDITIONS (WITH POCKETS OF LIFR) DOMINATING TAF
SITES EARLY THIS MORNING...AS BROAD AREA OF RAIN WITH EMBEDDED
T-STORMS SPREAD ACROSS THE NORTHERN HALF OF THE CWA. EXPECT GRADUAL
IMPROVEMENT INTO THE MVFR RANGE BY LATE MORNING...BUT WITH
INTERMITTENT RA/TSRA PERSISTING THOUGH THE DAY...CIGS/VSBYS IN THE
IFR RANGE STILL POSSIBLE IN HEAVY SHOWERS/TSTORMS. WINDS E-SE 5 TO
10 KTS LOOK GOOD FOR MUCH OF THE PERIOD.

49

&&

.HYDROLOGY...
FLOOD WATCH HAS BEEN EXTENDED TO MIDDAY TUESDAY. LOCAL AMOUNTS OF 1
TO 5 INCHES TODAY WITH THE HIGHER AMOUNTS OVER PLACES THAT HAVE SEEN
6 TO 12 INCHES IN THE LAST 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          77  68  83  66  87 /  90  60  50  30  30
ATLANTA         79  68  82  68  86 / 100  60  50  20  30
BLAIRSVILLE     73  66  76  66  81 / 100  80  70  30  40
CARTERSVILLE    80  69  83  66  87 / 100  80  60  20  40
COLUMBUS        86  70  87  70  88 /  70  50  30  20  30
GAINESVILLE     74  67  79  66  85 / 100  70  60  30  40
MACON           86  70  87  69  90 /  80  40  40  20  30
ROME            80  70  83  67  87 / 100  80  60  20  40
PEACHTREE CITY  82  69  84  67  87 /  90  60  50  20  30
VIDALIA         87  70  88  71  89 /  50  20  40  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

BDL
Hazardous weather outlook, Sep 21, 5:38 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 AM EDT MON SEP 21 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
538 AM EDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL
AND AREAS OF SIGNIFICANT FLOODING.

.SYNOPSIS...
A PERSISTENT LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY
CONTINUES TO DRAW A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE
GULF INTO MUCH OF THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL
WEATHER DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH
SOUTHEASTERLY UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL
AREA TODAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND
TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. OCCASIONAL LIGHTNING
AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER
STORMS.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES. SOILS ARE SATURATED AFTER SEVERAL DAYS OF
WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS EXPECTED
TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO
ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW
LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY. THERE IS A
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Sep 21, 12:42 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      5 W DOUGLASVILLE        33.75N 84.83W
09/21/2009                   DOUGLAS            GA   BROADCAST MEDIA

            MISSING CHILD ON NORTH HELTON ROAD. TIME ESTIMATED.

&&

FT
Local storm report, Sep 21, 12:54 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1254 PM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      CANTON                  34.25N 84.49W
09/21/2009                   CHEROKEE           GA   EMERGENCY MNGR

            EMA REPORTS MULTIPLE RESCUES AND MULTIPLE ROAD CLOSURES.

&&

FT
Special weather statement, Sep 21, 1:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT MON SEP 21 2009

GAZ032-033-211800-
135 PM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COBB AND FULTON
COUNTIES UNTIL 200 PM EDT...

AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN PARK...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS COBB AND FULTON COUNTIES...INCLUDING AREAS
AROUND MOUNTAIN PARK...ROSWELL...MILTON AND ALPHARETTA. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Sep 21, 1:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT MON SEP 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      SMYRNA                  33.87N 84.52W
09/21/2009                   COBB               GA   EMERGENCY MNGR

            100 ROADS CLOSED. RESCUE OPERATIONS HAVE BEEN ONGOING
            SINCE 3 AM.

&&

FT
Special weather statement, Sep 21, 1:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EDT MON SEP 21 2009

GAZ014-022-211830-
159 PM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FORSYTH AND
DAWSON COUNTIES UNTIL 230 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MATT...MOVING NORTHEAST AT 10 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE SOME FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
ACROSS FORSYTH AND DAWSON COUNTIES...INCLUDING AREAS AROUND
HIGHTOWER...MATT...COAL MOUNTAIN...SILVER CITY...LUMPKIN AND
DOUGHERTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Sep 21, 2:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT MON SEP 21 2009

GAZ033-211830-
201 PM EDT MON SEP 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FULTON COUNTY
UNTIL 230 PM EDT...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALPHARETTA...MOVING NORTHEAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE SOME FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
FULTON COUNTY...INCLUDING AREAS AROUND ROSWELL...ALPHARETTA AND
MILTON. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:53 PM EDTRiver Flood WarningFFCCobb, Douglas5 days
Sep 20, 8:54 PM EDTRiver Flood WarningFFCForsyth, Fulton3 days
Sep 20, 9:04 PM EDTFlash Flood WarningFFCCarroll, Cobb, Douglas, Paulding6 hr
Sep 20, 9:13 PM EDTFlash Flood WarningFFCCatoosa, Chattooga, Dade, Walker, Whitfield6 hr
Sep 21, 12:31 AM EDTFlash Flood WarningFFCCherokee, Clayton, Cobb, DeKalb, Forsyth, Fulton and 1 more6 hr
Sep 21, 3:00 AM EDTAreal Flood WarningFFCCarroll, Cobb, Douglas, Heard, Paulding18 hr
Sep 21, 3:13 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Walker, Whitfield12 hr
Sep 21, 3:53 AM EDTFlash Flood WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson, Walton6 hr
Sep 21, 4:17 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard4 days
Sep 21, 5:16 AM EDTRiver Flood WarningFFCCobb, Fulton55 hr
Sep 21, 6:07 AM EDTAreal Flood WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett18 hr
Sep 21, 8:11 AM EDTRiver Flood WarningFFCGwinnett40 hr
Sep 21, 9:30 AM EDTAreal Flood WarningFFCGwinnett, Walton12 hr
Sep 21, 9:35 AM EDTRiver Flood WarningFFCDade29 hr
Sep 21, 9:56 AM EDTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield12 hr
Sep 21, 10:23 AM EDTAreal Flood WarningFFCBartow, Cherokee, Pickens12 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield12 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCCherokee49 hr
Sep 21, 10:50 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Sep 21, 2:35 PM EDTAreal Flood WarningFFCBartow, Chattooga, Floyd, Polk9 hr
Sep 21, 2:55 PM EDTAreal Flood WarningFFCDawson, Fannin, Gilmer, Hall, Lumpkin, Towns and 2 more12 hr
Sep 21, 4:58 PM EDTAreal Flood WarningFFCBanks, Barrow, Clayton, Gwinnett, Hall, Henry and 4 more9 hr
Sep 21, 5:17 PM EDTRiver Flood WarningFFCDeKalb, Fulton14 hr
Sep 21, 5:17 PM EDTRiver Flood WarningFFCDeKalb, Fulton16 hr
Sep 21, 5:27 PM EDTRiver Flood WarningFFCFulton, Gwinnett14 hr
Sep 21, 7:58 PM EDTFlash Flood WarningFFCClarke, Greene, Madison, Oconee, Oglethorpe6 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.